Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 420, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 8, 2011, 5:55 PM EDT for 4 counties in Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 8, 2011, 6:25 PM EDT
- In force
- 30 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Botetourt County, VA, Craig County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 64 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS51 KRNK 082155
SVRRNK
VAC019-023-045-161-082300-
/O.NEW.KRNK.SV.W.0420.110708T2155Z-110708T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
EASTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 700 PM EDT.
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ABBOTT...OR NEAR CATAWBA...
AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ABBOTT...
DALEVILLE...
FINCASTLE...
LITHIA...
BUCHANAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3764 7965 3761 7959 3737 7954 3736 8013
3737 8019 3738 8023 3751 8028 3761 7997
3765 7966
TIME...MOT...LOC 2155Z 258DEG 25KT 3743 8011
$$2 follow-up statements
767
WWUS51 KRNK 082210
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT FRI JUL 8 2011
VAC019-023-045-161-082300-
/O.CON.KRNK.SV.W.0420.000000T0000Z-110708T2300Z/
ROANOKE VA-CRAIG VA-BOTETOURT VA-BEDFORD VA-
610 PM EDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN ROANOKE...EASTERN CRAIG...SOUTHERN BOTETOURT AND WESTERN
BEDFORD COUNTIES...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DALEVILLE...OR 7 MILES
WEST OF TROUTVILLE...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...
FINCASTLE...
LITHIA...
BUCHANAN...
ARCADIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3761 7959 3737 7954 3736 8013 3737 8019
3742 8021 3754 8014 3761 7997 3765 7966
TIME...MOT...LOC 2210Z 258DEG 25KT 3745 7998
$$306
WWUS51 KRNK 082225
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT FRI JUL 8 2011
VAC019-023-045-161-082235-
/O.CAN.KRNK.SV.W.0420.000000T0000Z-110708T2300Z/
ROANOKE VA-CRAIG VA-BOTETOURT VA-BEDFORD VA-
625 PM EDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROANOKE...EASTERN
CRAIG...SOUTHERN BOTETOURT AND WESTERN BEDFORD COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3761 7959 3737 7954 3736 8013 3737 8019
3742 8021 3754 8014 3761 7997 3765 7966
TIME...MOT...LOC 2225Z 258DEG 25KT 3747 7985
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:56 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 8, 2:56 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT FRI JUL 8 2011
.SYNOPSIS...
LOW PRESSURE WAS OVER NORTHERN KENTUCKY WITH A FRONT TRAILING
FROM NEW JERSEY TO THE LOW...THEN INTO CENTRAL ARKANSAS. THE LOW
WILL MOVE EAST TONIGHT AND THE FRONT WILL PUSH SOUTH INTO THE
CAROLINAS ON SATURDAY. HIGH PRESSURE NORTH OF THE FRONT WILL MOVE
ACROSS THE NORTHEAST UNITED STATES ON SATURDAY AND SUNDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
EXPECT TWO PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
PROBABILITY OF RAIN IS VERY HIGH BUT TIMING IS MORE QUESTIONABLE.
EXPECT NUMEROUS THUNDERSTORMS TO CONTINUE TO DEVELOP EAST OF THE
BLUE RIDGE WHERE THERE IS MORE SUNSHINE...MIXED LAYER CAPES WERE
1500-2000 J/KG AND STRONGER MID LEVEL WINDS WILL RESULT IN MORE
ORGANIZED LINES AND CLUSTERS OF STORMS.
MOST LOCATIONS WILL ALSO GET ANOTHER BATCH OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE SHORT WAVE CROSSING THROUGH
NORTHEAST KENTUCKY. MODELS HAVE THE SHORT WAVE AND SURFACE LOW
EAST OF THE FORECAST AREA BY 12Z WITH THE LOW LEVEL WINDS COMING
AROUND TO THE NORTH THEN NORTHEAST.
BEST PUSH OF DRIER AIR...ESPECIALLY AT MID AND HIGH LEVELS WILL BE
SATURDAY AFTERNOON. SO DO NOT EXPECT A LOT OF CLEARING
TONIGHT...WHICH WILL LIMIT FOG AND STRATUS FORMATION. HAVE LEFT
THE LOW CHANCE OF PRECIPITATION IN THE FORECAST FOR THE SOUTHERN
COUNTY WARNING AREA ON SATURDAY.
USED LAV GUIDANCE FOR LOWS TONIGHT AND GENERALLY STAYED CLOSER TO
COOLER MET GUIDANCE FOR HIGHS ON SATURDAY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
THE SATURDAY NIGHT THROUGH MONDAY PORTION OF THE FORECAST WILL BE
DOMINATED BY THE INFLUENCE OF AN UPPER RIDGE PARKED OVER THE REGION.
WE ARE EXPECTING A TREND TOWARD HOTTER DAYTIME TEMPERATURES...COOLER
NIGHTTIME TEMPERATURES THANKS TO LOWER DEW POINTS...AND DECREASED
CHANCES OF SHOWERS AND STORMS. ANY ISOLATED SHOWERS OR STORMS WILL
LIKELY BE CONFINED TO THE NORTHERN MOUNTAINS OF NORTH CAROLINA AND
NEIGHBORING SECTIONS OF THE CREST OF THE BLUE RIDGE IN SOUTHWEST
VIRGINIA NEAR AND SOUTHWEST OF FLOYD VA.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
WHILE THE HIGH WILL REMAIN IN PLACE MONDAY NIGHT INTO EARLY
TUESDAY...WE LOOK FOR A SIGNIFICANT CHANGE IN THE PATTERN TO TAKE
PLACE AS THE WEEK PROGRESSES. A SHORTWAVE TROUGH WILL MOVE THROUGH
THE GREAT LAKES REGION AND THE OHIO VALLEY INTO OUR AREA BY TUESDAY
NIGHT. IN ADVANCE OF THIS FEATURE...A SURFACE COLD FRONT WILL HELP
TOUCH OFF A GREATER ABUNDANCE OF SHOWERS AND STORMS AS COMPARED TO
THE PREVIOUS TWO DAYS. IN THE WAKE OF THE FRONT...THE UPPER RIDGE
WILL HAVE RETROGRADED TO CLOSER TO THE LOWER MISSISSIPPI
VALLEY...AND A GENERAL TROUGHINESS WILL ESTABLISH ITSELF FROM THE
CENTRAL APPALACHIANS TO NEW ENGLAND. WE ANTICIPATE A TREND TOWARDS
COOLER WEATHER WITH DAILY HIT OR MISS SHOWERS AND STORMS THROUGH
FRIDAY. TUESDAY WILL REMAIN ON THE HOT AND HUMID SIDE IN ADVANCE OF
THE APPROACHING COLD FRONT.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
EXPECT TWO PERIODS OF SHOWERS AND THUNDERSTORMS AT EACH OF THE
TAFS SITES THIS AFTERNOON AND TONIGHT. CONFIDENCE IS VERY HIGH
WITH THE PROBABILITY OF RAIN BUT LOW WITH THE TIMING OF THE
STORMS. BANDS OF SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS
THE SOUTHERN APPALACHIANS AND WILL BE THE FIRST ROUND TO IMPACT THE
AIRPORTS. THEN A LARGER AREA OF SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THE SHORT WAVE COMING INTO EASTERN KENTUCKY WILL
BRING MORE PRECIPITATION TO THE AREA. PRECIPITABLE WATER VALUES
ARE VERY HIGH AND WELL ABOVE NORMAL SO HEAVY RAIN IS POSSIBLE WITH
ANY OF THE STORMS.
NEARLY ALL OF THE MODELS BRING THE SHORT WAVE AND SURFACE FRONT
THROUGH THE FORECAST AREA BY 06Z TONIGHT. LOW LEVELS WINDS TURN TO
THE NORTHEAST AND MVFR FOG IS EXPECTED. EXCEPT FOR LWB...DID NOT PUT
LOWER CEILINGS OR VISIBILITIES IN SINCE EXPECT IT WILL TAKE MOST OF
THE NIGHT FOR THE MID AND HIGH CLOUDS TO CLEAR THE FORECAST AREA.
SAT NIGHT-MONDAY...THE UPPER RIDGE STARTS TO BUILD EAST FROM THE MISS
VALLEY INTO THE CENTRAL APPS. MOISTURE AND SHORTWAVE ENERGY STAY
SOUTH OF US...BUT WILL NOT BE SURPRISED AS FLOW TURNS SE TO SEE SOME
MTN SHOWER/THUNDERSTORM DEVELOP IN NW NC MONDAY AFTN. MODELS SHOWING
THE CAP WILL BE CLOSE SO MOST LOCALES WILL BE MOSTLY SUNNY...DRY
AND HOT.
HIGH PRESSURE BUILDS OVER THE AREA BY EARLY NEXT WEEK. ANTICIPATE
VFR WITH LITTLE IF ANY PRECIPITATION MONDAY...AND MORNING FOG
UNTIL SOILS HAVE A CHANCE TO DRY OUT UNDER THE HIGH. STORMS MAKE
A RETURN TUESDAY AND WEDNESDAY WITH LOCAL MVFR CONDITIONS
POSSIBLE.
&&
.HYDROLOGY...
LOCALLY HEAVY RAIN IS POSSIBLE THIS AFTERNOON INTO TONIGHT WITH THE
APPROACH AND PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE.
RAINFALL RATES OF MORE THAN 2 INCHES PER HOUR COULD LEAD TO QUICK
RUNOFF RESULTING IN FLASH FLOODING IN SPOTS. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH TONIGHT FOR ALL BUT THE PIEDMONT COUNTIES OF
VIRGINIA AND NORTH CAROLINA. MORE ISOLATED FLASH FLOODING
POSSIBLE ELSEWHERE ACROSS THE SOUTHEAST. SEE THE LATEST
WBCFFARNK...FLOOD WATCH...AND THE HAZARDOUS WEATHER OUTLOOK FOR
MORE DETAILS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009>020-
022>024-032>035-045>047.
NC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ001>003-018-019.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042>045.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/JH
HYDROLOGY...AMSHazardous weather outlook, Jul 8, 2:40 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT FRI JUL 8 2011 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-045>047-WVZ042>045- 091100- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER- 240 PM EDT FRI JUL 8 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS ALONG WITH THE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NCZ004>006-020-VAZ043-044-058-059-091100- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- CHARLOTTE- 240 PM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. ALSO...MOST OF THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 8, 4:20 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 SW GLADYS 37.15N 79.10W
07/08/2011 CAMPBELL VA 911 CALL CENTER
TREE DOWN ON GLADYS RD
&&
KMSpecial weather statement, Jul 8, 4:37 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT FRI JUL 8 2011
VAZ022-033-034-044-082130-
BEDFORD VA-FRANKLIN VA-PITTSYLVANIA VA-ROANOKE VA-
437 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...FRANKLIN...
PITTSYLVANIA AND ROANOKE COUNTIES...
AT 433 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
ROCKY MOUNT...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF ON OR NEAR SMITH
MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR
VESSEL.
THIS STORM WILL BE NEAR WESTERN SMITH MOUNTAIN LAKE AROUND 445 PM...
WESTERN SMITH MOUNTAIN LAKE AROUND 450 PM...NORTHWEST SMITH MOUNTAIN
LAKE...AND SOUTHERN SMITH MOUNTAIN LAKE AROUND 500 PM...GOODVIEW...
AND CHAMBLISSBURG AROUND 505 PM...MONETA...AND SMITH MOUNTAIN LAKE
STATE PARK AROUND 510 PM AND MONETA AROUND 515 PM.
LAT...LON 3697 7993 3718 8002 3735 7951 3714 7939
3706 7944 3706 7941 3709 7941 3710 7937
3712 7938 3711 7936 3702 7932Special weather statement, Jul 8, 5:07 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT FRI JUL 8 2011
VAZ045-058-059-082200-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
507 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CHARLOTTE AND HALIFAX
COUNTIES...
AT 505 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF BROOKNEAL...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BROOKNEAL AROUND 530 PM...HAT CREEK AROUND
555 PM AND ASPEN AROUND 600 PM.
LAT...LON 3697 7859 3694 7905 3707 7911 3720 7867
3715 7859 3715 7857 3712 7850 3711 7850
3709 7848 3708 7844 3706 7844Special weather statement, Jul 8, 5:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT FRI JUL 8 2011
VAZ047-082145-
BUCKINGHAM VA-
531 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...
AT 528 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF FORK UNION...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR NEW CANTON AROUND 540 PM.
LAT...LON 3762 7825 3760 7829 3765 7842 3774 7845
3775 7843 3774 7840 3774 7836 3772 7835
3772 7829 3769 7826 3769 7824 3764 7824Special weather statement, Jul 8, 5:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT FRI JUL 8 2011
NCZ004>006-VAZ043-044-082230-
CASWELL NC-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-STOKES NC-
533 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HENRY...
PITTSYLVANIA...ROCKINGHAM AND STOKES COUNTIES...
AT 528 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WENTWORTH...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR EDEN...AND REIDSVILLE AROUND 540 PM...
HARRISONS CROSSROADS AROUND 545 PM...OREGON HILL...AND DRAPER AROUND
550 PM...LAWSONVILLE...AND AIKEN SUMMIT AROUND 555 PM...CASCADE
AROUND 600 PM...MAYFIELD AND AND RUFFIN AROUND 605 PM.
LAT...LON 3625 8009 3640 8006 3659 7984 3679 7941
3658 7921 3654 7922 3654 7917 3652 7915
3624 7967Special weather statement, Jul 8, 5:44 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 544 PM EDT FRI JUL 8 2011 VAZ018-022-023-034-082245- BEDFORD VA-BOTETOURT VA-CRAIG VA-ROANOKE VA- 544 PM EDT FRI JUL 8 2011 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT...CRAIG AND ROANOKE COUNTIES... AT 542 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF SINKING CREEK...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR ABBOTT...AND CATAWBA AROUND 550 PM...NEW CASTLE AROUND 555 PM...DALEVILLE...AND CLOVERDALE AROUND 610 PM... TROUTVILLE...AND LAYMANTOWN AROUND 615 PM...NACE...FINCASTLE AND AND BLUE RIDGE AROUND 620 PM. LAT...LON 3764 7971 3738 7962 3733 8026 3750 8032
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:58 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 25 more | 19 hr |
| Jul 8, 1:13 PM EDT | Special Weather Statement | RNK | Franklin | 62 min |
| Jul 8, 2:07 PM EDT | Special Weather Statement | RNK | Franklin | 23 min |
| Jul 8, 2:33 PM EDT | Special Weather Statement | RNK | Campbell | 27 min |
| Jul 8, 3:11 PM EDT | Special Weather Statement | RNK | Campbell | 34 min |
| Jul 8, 3:34 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 23 min |
| Jul 8, 4:37 PM EDT | Special Weather Statement | RNK | Bedford, Franklin | 53 min |
| Jul 8, 5:07 PM EDT | Special Weather Statement | RNK | Charlotte | 53 min |
| Jul 8, 5:31 PM EDT | Special Weather Statement | RNK | Fluvanna | 14 min |
| Jul 8, 5:33 PM EDT | Special Weather Statement | RNK | City of Danville | 57 min |
| Jul 8, 5:44 PM EDT | Special Weather Statement | RNK | Botetourt, Craig | 61 min |
| Jul 8, 6:06 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 54 min |
| Jul 8, 6:12 PM EDT | Special Weather Statement | RNK | Cumberland | 63 min |
| Jul 8, 7:07 PM EDT | Special Weather Statement | RNK | Charlotte | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.